Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

166 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Having BP. Prescribed with metpure for palpitations and anxiety attacks. Should I take this medication?

Answered by
Dr.
Dr. Anantharamakrishnan

Cardiologist

Practicing since :1966

Answered : 4506 Questions

default
Posted on Mon, 25 Nov 2013 in Hypertension and Heart Disease
Question: hi doctor...i am 35 years old and constantly have BP of 130/90 over several readings. sometimes it shows lower at 120/80 but most times the reading is 130/90. last 3 weeks i have been facing sudden palpatations and this is causing a lot of anxiety. i have got my ecg , 2d echo and stress test done at the hospital last week and all results were ok. even after that i continue to have sudden palpatations and anxiety attacks on a daily basis so today my doc prescribed Metpure XL 25mg 1 tab daily. i am not sure whether to take this medicine. also i have been having acidity since last 6 months and am on a daily dose of razoprazol 20mg 1 tab each morning. pls advise what i should do. thanks..
doctor
Answered by Dr. Anantharamakrishnan 46 minutes later
Brief Answer: Take the drug and follow up Detailed Answer: Hi friend, Welcome to Health Care Magic Metpure XL is Metoprolol. It is a Beta blocker. It has several uses – especially in the control of blood pressure and heart rate. It also helps in Anxiety – breaks the vicious cycle - of increased heart rate from anxiety and vice versa It is well tested drug and will help This dose is small; the maximum dose is up to 200 mg! - you can step up your dose, after a week - if you are still symptomatic. Have an endoscopy to evaluate your stomach problems... The treating doctor alone can suggest further based on his assessment of the situation. Good luck Take care Wishing all well God bless
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication ,   ,  
Medical Topics

Recent questions on  Beta blocker

doctor1 MD

Hi, yesterday I switched from 40mg nadolol/day to 25mg XL metopolol due to increased palpitations of my heart since the holidays. My heart rate is down to 53 this boring (bp 136/70), with only some occasional missed beats. But my hands and feet are very cold. Can I switch back to my nadolol without any problems?

doctor1 MD

can Levothyroxine, lisinopril,donepezil, meloxicam, tylenol, metoprolol tartrate, Lorazepam and pantoprazole be crushed? My 90 year old grandmother has been having trouble swallowing her meds so I thought I would see about crushing them and putting them in some yogart.

doctor1 MD

YES MY HUSBAND HAS HAD CONGESTIVE HEART FAILURE AND HIS HEART HAS BEEN OUT OF RYTHEM WE THINK IT IS OUT OF RYTHEM AGAIN HE HAS BEEN REAL TRIED AND BURNING AND STINGING IN HIS RIGHT LEG HE IS TAKING WARFIN 10MG DIGOXIN1.25MG CARVEDILOL 6.25 FUROSEMIDE 40MG AND TODAY HIS BP WAS 130/90 HE IS A OTR DRIVER AND WE ARE TRYING TO DETERMINE IF HE COULD MAKE IT HOME TO GET CHECKED OR IF HE NEEDED TO SEEK CARE IMMED.

doctor1 MD

Can a cortisone shot cause your blood pressure to go up and heart rate to increase my blood pressure is usually around 119/78 and heart rate rarely goes over 90. I am on beta blockers and lisinopril. The Ortho said that the cortisone shot will not cause this side effects. But I was fine until about 6 hours after the shot, when I started getting all these side effects. Also flushing of the face and headaches.

doctor1 MD

I have atrial fibrillation and a low pulse rate (45 - 55) when at rest. I can get it into the mid 90's when exercising. I'm 73 years old. My cardiologist wants to implant a pacemaker and is talking about using either Tikosyn (Dofetilide) or...

doctor1 MD

Is there any negative drug interaction between motrine and either chlorthalidone , carvedilol or lisinopril? I was told Advil can not be used with any of the 3. What about motrine?

doctor1 MD

I was diagnosed with attrial flutters ( arrhythmia ) and the cardiologist did a cardio version and a subsequent EKG showed the condition was corrected. The doctor has me on Xarelto and a beta blocker . I feel fine and I am wondering if I can drink...